Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 410, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Oct 21, 2005, 4:48 PM EDT for Gordon County, Georgia. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 21, 2005, 4:48 PM EDT (20:48 UTC)
- Expired
- Oct 21, 2005, 5:10 PM EDT
- In force
- 22 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Gordon County, GA
The radar
The Northeast Alabama radar (KHTX), 106 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 21, 5:00 PM EDT | HAIL 0.75 | Oostanaula, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 212048
SVRFFC
GAC129-212130-
/O.NEW.KFFC.SV.W.0410.051021T2048Z-051021T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 PM EDT FRI OCT 21 2005
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GORDON COUNTY IN NORTHWEST GEORGIA
* UNTIL 530 PM EDT
* AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS
STORM WAS LOCATED 8 MILES WEST OF OOSTANAULA...AND MOVING NORTHEAST
AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
REDBUD...OAKMAN...NICKELSVILLE...CALHOUN AND AUDUBON.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3451 8527 3435 8517 3457 8468 3460 8481
3460 8503
$$1 follow-up statement
000
WWUS52 KFFC 212110
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 PM EDT FRI OCT 21 2005
GAC129-212119-
/O.CAN.KFFC.SV.W.0410.000000T0000Z-051021T2130Z/
GORDON GA-
509 PM EDT FRI OCT 21 2005
...THE SEVERE THUNDERSTORM WARNING FOR GORDON COUNTY IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...VERY HEAVY RAIN...AND SMALL HAIL ARE STILL
POSSIBLE WITH THIS STORM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3451 8527 3435 8517 3457 8468 3460 8481
3460 8503
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 2:56 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Oct 21, 2:56 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 256 PM EDT FRI OCT 21 2005 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) THE COLD FRONT WILL SWING THROUGH THE STATE TONIGHT INTO SATURDAY...BUT WITH VERY LITTLE MOISTURE. THE LOW PUSHES RAPIDLY THROUGH THE AREA...AS THE LARGE AREA OF HIGH PRESSURE DROPS INTO THE PLAINS AND USHERS A COLDER AIR MASS OVER THE AREA FOR THE WEEKEND. .LONG TERM...(MONDAY THROUGH FRIDAY) A SERIES OF SHORT WAVES SWINGING THROUGH THE BASE OF THE TROUGH WILL BRING MORE COLD AIR TO THE SOUTHEAST FOR EARLY NEXT WEEK... AND THE LARGE AREA OF HIGH PRESSURE REMAINS DOMINATE WHILE LIMITING ANY MOISTURE REACHING OUR CWA THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 59 70 47 70 / 10 0 5 10 ATHENS 60 73 47 71 / 20 5 5 10 GAINESVILLE 58 71 47 69 / 20 5 5 10 ROME 55 70 45 69 / 10 0 5 10 COLUMBUS 61 78 52 76 / 10 5 5 10 MACON 61 81 47 75 / 10 5 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 37
Hazardous weather outlook, Oct 21, 5:00 AM EDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EDT FRI OCT 21 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-220900- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 500 AM EDT FRI OCT 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT. ...ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON... .SYNOPSIS... A COLD FRONT OVER THE LOWER MISSISSIPPI VALLEY WILL MOVE TO CENTRAL GEORGIA LATE TONIGHT. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM ANY THUNDERSTORMS WILL BE LIGHTNING. THE MOST LIKELY LOCATIONS FOR THUNDERSTORMS WILL BE NORTHWEST OF ATLANTA AND SOUTHEAST OF MACON...THIS AFTERNOON AND EARLY EVENING. .DISCUSSION... MINIMAL MOISTURE WILL INCREASE AHEAD OF A COLD FRONT. CAPES WILL INCREASE 500 TO 1500 WITH A WEAK UPPER LEVEL DISTURBANCE MOVING TO THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. BDL
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 4:18 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 36 min |
| Oct 21, 4:49 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 26 min |
| Oct 21, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Polk | 36 min |
| Oct 21, 5:47 PM EDT | Severe Thunderstorm Warning | FFC | Paulding, Polk | 38 min |
| Oct 21, 6:15 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.